MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender sheath hub and body separated after the drug-coated balloon (dcb) deployed and was retracted from pedal patient (pt) access.There was no effect on the patient.The sheath and balloon were removed and replaced with a 6fr glidesheath slender sheath.The case was completed normally.Additional information was received on 25nov2020.The procedure was a lower extremity angio with intervention.The patient was in stable condition.
 
Event or Problem Description
Additional information was received on 15jan2021.The balloons used on a 0.035" platform.Other interventions that were performed on the lesion was a csi atherectomy.The vessel that was being treated was the (at) access vessel.The balloon was allowed to deflate completely before attempting to pull the balloon back through the sheath as it was verified under flouro.The balloon catheter shafts were not kinked or bent prior to removing.The balloon was allowed to deflate 30-45 seconds before removing.The sheath shaft did separate completely from the hub and get pulled back through the valve, when removing the balloon.The superficial femoral artery (sfa/pop) was heavily calcified or diseased.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section d9, to update section h3, and to provide the completed investigation results.One 5fr 10cm glidesheath slender sheath and a lutonix balloon were returned for product evaluation.No other components were received for product evaluation.Visual inspection revealed that the sheath was folded in reverse and exited through the valve in the opposite direction.Dimensional testing was performed.The inner diameter of the tip of the sheath was measured to be 1.78 mm which was within the manufacturer specification of 1.69mm - 1.80 mm.The length of the lutonix balloon was measured to be 150 mm.Based on the returned device, the complaint can be confirmed for the sheath/catheter mechanical separation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11037419
Report Number1118880-2020-00322
Device Sequence Number11436074
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberYC12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 LUTONIX.; VIPER WIRE.
Patient Age65 YR
Patient Weight82